Tulpje

I was stupid enough to take vitex without a proper measure of hormone levels but thought I had a slight deficiency after a miscarriage. After three weeks, a heavy cramped period but good emotional levels, I abruptly stopped. Reason was I read it can cause blood cloths.

Within two weeks after I gained 3 kg around waist and upper legs.

My question is , considering my hormone levels prior to vitex were probably quite ok, will my body correct it self to the former levels or do I have to get back to progestoron to fight the oestrogen cycling up and up and up by forming fat cells?

Second question: how much of this is fat and how much fluid? Will fat building stop? It's been three weeks now and I feel that radical increase of fluid build up has stopped but something is still going on that is nowhere near normal yet.

Thanks in advance

Comments for Tulpje

Click here to add your own comments

Sep 03, 2012
Tulpje
by: Wray

Hi Tulpje Vitex isn't man made, it's a herb. But it doesn't contain progesterone and won't increase your levels either. It's official name is Agnus castus, and it has been used for many problems which women suffer from, PMS, mastalgia, menstrual irregularities, fibrocystic breasts, increasing lactation and more, see here. In days gone by it was used by monks to reduce sexual desire, hence it's name 'chasteberry'. It can also reduce prolactin levels, prolactin is an inflammatory hormone and can cause tender breasts, see here, and luteal phase dysfunction, with subsequent problems in embryo implantation, see here. But because it has a mild oestrogenic action, levels of 17 beta-oestradiol can increase. One study found mild ovarian hyperstimulation syndrome occurred in the luteal phase, see here. If prolactin levels are high both progesterone and the amino acid tyrosine are very affective at suppressing it. Agnus castus doesn't contain progesterone. It's active constituents are the essential oils limonene, cineol, pinene, and sabinene. The iridoid glycosides aucubin, agnuside, and eurostide. The flavonoids casticin, kaempferol, quercetagetin, orientin, and isovitexin. And the diterpenes vitexilactone, rotundifuran, and 6-beta,7 beta-diacetoxy-13-hydroxy-labda-8,14-dien. It also contains several essential fatty acids, including oleic acid, linoleic acid, palmitic acid, and stearic acid. If your symptoms are not that bad, I'm sure just waiting it out will be the answer. The saliva tests will give you a clearer idea. Because it's a weak oestrogen, it could possibly account for your fluid retention. I've no idea how long a fat cell takes to form. The rapid weight gain from oestrogen is usually water retention, this doesn't take long to go. Take care Wray

Sep 04, 2012
Tulpje
by: Anonymous

Dear Wray
Thanks so much, this is great information. I never thought it could have such a big pact taking vitex and totally don't understand why it's recommended to increase progestoron if it doesn't have that effect. I'm happy you say that I can just wait to see if all levels of hOrmines level out as I thought that you coulnt get oestrogen levels down by waiting. Eventhough I had a slight hope that waiting might help considering the levels were reasOnably normal before. Thx so much, I'll let you know what happens in the next few weeks. TulPje

Sep 05, 2012
Tulpje
by: Wray

Hi Tulpje I do agree with you, I don't think people read the studies as I do. It can help if prolactin is high, that's a fact. But yours wasn't, and it certainly won't raise progesterone. But does have the possibility of raising oestrogen, which is what you've found. I don't see any point in interfering with a body or it's hormones if it's working well. So once the vitex has left your system, you should come right. But if you don't please come back to me. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...